Discussions By Condition: Skin conditions

Is it ringworm (tinea cruris)?

Posted In: Skin conditions 0 Replies
  • Posted By: CrazyCat
  • June 30, 2008
  • 06:57 PM

Hey guys, would appreciate some input on my story.

Had a rash for about 7 months now.

It started on my navel as a little red spot and grew from there and then spread to two spots on my hips and all down the inside of my groin. I also got a red patch on my penis, however this did not follow this same sort of ring pattern?
At the start it did look a lot like ringworm. So didn’t go to the doctors and tried canestan cream for 4 weeks. This didn’t work so went to a clinic and they told me to try it with some hydrocortisone with it for a week. This did nothing.
Went back and they told me to switch to Daktarin. Again 4 weeks past and nothings happens. By this time it had spread to my hips and inside of my groin. It looked disgusting.
I had skin tests done and it revealed no fungal element although the doc said this usual happens on these tests!
After a wait I get prescribed to oral Terbinafine for 4 weeks. Nothing happens for about 2 weeks, and then it starts to fade in one patch. I go back to the docs and he re-prescribes me the terbinafine. I carry on with this for about 4 months, in the last month using more daktarin in combination.
It is however still visible in about 3 areas. He consults another doctor who says to take me off the terbinafine and to start a course of erythromycin for 2 weeks, and carry on with the daktarin. This doesn’t really do anything.
Anyway after that, it’s still visible as little tiny red dots in a few places and I decide on a whim to try hydrocortisone again. This works and within a week all the patches have gone. I carried on the daktarin and stopped the hydrocortisone. However after about 2 weeks of nothing I’ve noticed the little red pin *****s start re-occurring.

Sorry that’s a lot to take in and I may have left out some facts all the concentrations of drugs have been standard, nothing overly high. Believe me it’s taken a toll on me and my social life. It doesn’t itch, and it doesn’t seem flaky or scalie.

What does anyone recommend, I’ve been reading about tinea versicolor, so I am thinking of trying daktarin gold which has a different active ingredient.

Advice or similar stories would be much appreciated.

Thank you.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?